My girlfriend's mother was recently prescribed propranolol, and took her 2nd dose last night. appx 2 hrs later she walked down the stairs and out the front door, standing on the porch asking where her grandson was because she heard him calling her name for help. this is the first case of her ever sleepwalking, and it has us all concerned. please help with any advice you can, thank you
Propranolol - can this cause sleepwalking?
- 27 Sep 2012 by peterandstephanie
- 14 June 2014
While sleepwalking isn't a side effect, disorientation is. I would call her doc before she takes another dose.
Hi Peter and Stephanie,
While medications affect us all differently, I think the propanolol definitely has something to do with this strange reaction. I have taken propanolol for 15 years and I do think it has affected my hearing although I cannot say for sure. I have two questions I would like to pose to you, if you don't mind. What is the propanolol prescribed for? (Mine was for familial tremors/hands are shaky) and the other is what mgs. is your girlfriend's Mom taking? I took 20mgs for 12 years then was increased to 40mgs due to increase in the hand tremor. This medication also helps blood pressure to go down since it is a beta blocker so mine works as a double help. Thank you for your answers if you want to give them to me. My friend was prescribed this and given 80mg to start and almost passed out while walking. Too strong. Doctor took her off it.
Bad dreams / nightmares are side effects of Propranolol - more common with high doses. If this becomes a problem talk to your doctor.
I was prescribed propranolol a few weeks ago for 'as and when' use, must have taken it 3 times over a couple of weeks and no problems. This week I have taken one every day except tuesday, and last night for the first time in my life I sleepwalked to the other side of my bedroom, refusing to get back into bed be because it was full of rats... I knew bad dreams were a side effect but nothing about sleepwalking! I've never sleepwalked before either!!!
I to was prescribed Propranolol. At first i was instructed to take it twice a day for the first month then increase to three times a day starting the second month. I take them to prevent major Migraines that I get very frequently. The first two months was fine had no problems what so ever besides being sleepy from time to time. But this third month I've found myself waking in the middle of the night falling asleep in one room and waking up in different rooms of my house doing various things with no clue as to how I got there. I know distortion is a side affect but I've never had a problem with sleep walking in my life until recently. I know it says that sleep walking isn't a part of it but this is more then being Disoriented. I also take other medicines that cause disorientation but non of them list sleep walking as a side effect.
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Feb 2011 • 2 answers
Updated 12 Apr 2017 • 1 answer
Propranolol - How long does propranolol take to lower BP? I've been on 10mls twice a day for 8 days?
Updated 27 Apr 2017 • 1 answer
Propranolol - Can prolonged propranolol use make your arms and legs feel weak when walking or trying
Updated 2 Oct 2018 • 1 answer
Posted 7 days ago • 0 answers